Coming off Bisoprolol

Coming off Bisoprolol

Apologies for starting a new post rather than continuing on the old one healthunlocked.com/afassoci...

but I wanted to add a photo and you can't do it as a reply.

A few people asked me to let them know how I got on so here it is. A week off 1.25mg of bisoprolol and energy is returning and dizziness decreasing. A few dodgy days at the start with an episode of AF and some fast palpitations but things have certainly settled. Hopefully it will continue. I have added below two graphs to show my heart rate before and after coming off the drugs. The before is a hectic day teaching and second a day spent doing a few easy odd jobs around the house and taking it easy. You can see how the betablockers hold the heart back - helps to explain the tiredness and dizziness.

18 Replies

oldestnewest
  • Well your heart rate isn't slow, but just has the peaks flattened on bisoprolol. So you wouldn't be able to sprint. As far as the dizziness and tiredness, this doesn't look as though it has anything to do with your heart rate, but is a common side effect of beta blockers.

  • I think the tiredness and dizziness is due to low blood pressure which I guess the bisoprolol causes.

  • But often it causes these symptoms without any measurable physiological changes.

  • cant live with them can't live without them!

  • I found Bisoprolol helped control my low BP, contraintuitive I know! I still hated it though and refused to take it as I felt far better without.

  • Just as a matter of interest, what device did you use to record HR over time like that?

  • It's a Fitbit. Works well in sinus and then when in AF it will show a gap where the pulse hasn't registered or will show a very high pulse rate. I've checked it whilst on a heart monitor at hospital and it is accurate. It also gives you a resting heart rate which is good to spot patterns.

  • I'm on 10mg of bisoprolol and I find I'm feeling quite low on them but blood pressure is high had to have amplodine last week aswell I think the bisoprolol is causing me to feel midly depressed

  • I can feel down on them too and quite irritable.

  • I've reduced bisoprolol from 10 mg daily, on the advice of EP a year ago, very slowly until I was taking 1.25 every other day. Haven't taken any for a week in readiness for seeing EP again on the 11th. Was very nervous about doing without it. Heart rate went up from mid 60s to mid 70s for first few days, settled back to high 60s now and otherwise everything fine. Fingers crossed.

  • Fingers crossed. It sounds like it does take time to settle wish they told me that when they took me off.

  • I'm am going back in December going to ask if they can be reduced make me very tired but I suppose they will go by my HR and bp

  • They probably will go by that first but push how tired you are. There are other options / drugs to try. I think sometimes if they are controlling the AF they see it as a success and how you feel is not on their agenda.

  • I will chat to them I would rather reduce than carry on with this dosage having really bad headaches aswell it's just not fun lately with my medication thanks Richard75

  • Maybe I was being over cautious but wanted to make sure I felt ok at each reduction. Hope it goes well for you.

  • I think reducing or coming off Bisoprolol is an inexact science! What works for one may not work for another. I was originally on 5mg and have gradually got down to 1.25mg with my GP's watchful eye on me. A week ago, we decided to leave out every other tablet, in order to speed my HR up a bit. I take BP readings each day which averaged 127/50 with 47bpm prior to reducing. The last 6 readings averaged 129/52 with 54bpm. I'm a lot happier with that and I shall see what my GP says in a day or two. Maybe sometime drop Bisop altogether? We'll see....

  • Hi Richard

    Please excuse my ignorance if I should know already. What is your AF condition and how long have you had it?

    I'm on 1.5 Bisoprolol and would love to come off it it at all possible. I play badminton regularly but get very puffed and this affects my standard. I feel the meds are just holding me back.

    I'd like to know how your situation compares to mine.

    Thanks

  • Hi mycallc, I'm 41 years old reasonably healthy with an active lifestyle when feeling ok. I was diagnosed with Persistent AF in February 2013. I've had two versions and three ablations. Although not fully successful I am no longer in persistent AF I only get the occasional episodes. My last ablation was July this year. My test is to see if the number of episodes increase when not on the drugs. Hopefully not as I feel so much better without them. Squash was my game and I would love to play it again but at the moment just to enjoy been out and about again is the first step.

You may also like...